Alert archive / California / Flash Flood Warnings in 2004
Flash Flood Warning 6, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Feb 18, 2004, 3:18 PM PST for Riverside County, San Bernardino County, San Diego County, California. It was in force for 204 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 18, 2004, 3:18 PM PST (23:18 UTC)
- Expired
- Sep 9, 2004, 6:15 PM PDT
- In force
- 204 days
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 71 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 11.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2011 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 182320 FFWSGX CAC065-071-190045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 318 PM PST WED FEB 18 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN RIVERSIDE COUNTY IN SOUTHEAST CALIFORNIA THIS INCLUDES THE CITIES OF...RUBIDOUX...RIVERSIDE...NORCO SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA THIS INCLUDES THE CITIES OF...SAN BERNARDINO...RIALTO...REDLANDS... HIGHLAND...COLTON * UNTIL 445 PM PST * AT 312 PM PST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER PEDLEY...OR ABOUT 4 MILES WEST OF RUBIDOUX...MOVING NORTHEAST AT 25 MPH. * THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE... 4 MILES NORTHWEST OF GRAND TERRACE AT 330 PM PST 3 MILES NORTHWEST OF COLTON...3 MILES SOUTHEAST OF RIALTO AT 335 PM PST 3 MILES SOUTHEAST OF MUSCOY...6 MILES NORTHWEST OF LOMA LINDA AT 340 PM PST 9 MILES NORTHWEST OF REDLANDS AT 345 PM PST 5 MILES NORTHWEST OF HIGHLAND AT 350 PM PST MUD SLIDES AND ROCK SLIDES ARE EXPECTED WITH THIS STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR PATH. MUD SLIDES CAN ALSO CAUSE FLOODING WHERE RUNOFF IS RESTRICTED OR BLOCKED. FOOTHILL AND MOUNTAIN RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. $$ LAT...LON 3396 11760 3383 11745 3408 11712 3424 11731
1 follow-up statement
000 WGUS56 KSGX 092346 FFWSGX CAC073-100115- /X.NEW.KSGX.FF.W.0006.040909T2344Z-040910T0115Z/ /X.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 444 PM PDT THU SEP 9 2004 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA IN THE SAN DIEGO COUNTY MOUNTAINS AND DESERTS * UNTIL 615 PM PDT * AT 445 PM PDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM OVER NORTH CENTRAL SAN DIEGO COUNTY...OR ABOUT 31 MILES SOUTH OF PALM DESERT...MOVING NORTHEAST AT 10 MPH. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR... RURAL NORTHEASTERN SAN DIEGO COUNTY AT 500 PM PDT MUD SLIDES AND ROCK SLIDES ARE EXPECTED WITH THIS STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR PATH. LAT...LON 3331 11661 3318 11647 3337 11614 3342 11638 $$ SMALL/ATKIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 18, 2:00 PM PST, 1 hour 18 minutes earlier.
Area forecast discussion, Feb 18, 2:00 PM PST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO 200 PM PST WED FEB 18 2004 .SYNOPSIS...A STORM WILL MOVE OUT OF THE AREA TONIGHT WITH A SLIGHT CHANCE REMAINING IN SAN DIEGO COUNTY. LOCALLY MODERATE RAIN STILL POSSIBLE LATE THIS AFTERNOON THROUGH EVENING AS THE BACK EDGE OF THE FRONT MOVES THROUGH. GUSTY WINDS WILL MAINLY BE IN THE MOUNTAINS AND DESERTS WITH LOCALLY BREEZY CONDITIONS ELSEWHERE TONIGHT. HIGH PRESSURE ALOFT WILL MOVE OVER ON THURSDAY. A SERIES OF STORMS WILL MOVE THROUGH THE AREA EACH DAY FROM FRIDAY THROUGH TUESDAY. HIGH PRESSURE WILL MOVE OVER ON WEDNESDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. STORM WEAKENING AS IT MOVES INTO THE AREA. FIRST PART OF FRONT NOT PRODUCING MUCH RAIN IN THE AREA. GOOD EAST WINDS WITH LARGE DEW POINT DEPRESSIONS KEEPING IT MOSTLY LIGHT. LARGE AREA OF SHOWERS BEHIND FIRST RAIN BAND COULD STILL GIVE SOME MODERATE RAIN. FIRST BAND OF RAIN THINNING AND RAIN WILL BE LESS THAN ANTICIPATED. WILL KEEP SLIGHT CHANCE FOR EARLY THU MORNING FOR POSSIBLE TRAINING OFF THE ISLANDS INTO SAN DIEGO COUNTY BUT THAT LOOKS RATHER SLIM NOW. WILL GO SCATTERED SHOWERS EARLY IN SOUTH PART THEN SLIGHT CHANCE... OTHERWISE SLIGHT CHANCE EARLY TONIGHT. RAIN AMOUNTS LOOK MORE LIKE A QUARTER INCH IN THE COAST TO INLAND AREAS TO ONE HALF INCH MOUNTAINS. RIDGE MOVES OVER THU. NEXT STORM EXPECTED FRIDAY AFTERNOON. STORMS EXPECTED EACH DAY DURING THE WEEKEND. STORMS FORECAST FOR MON AND TUE LOOK RATHER SIGNIFICANT ON CURRENT MODELS WITH A DEEP COLD TROUGH MOVING OVER THE STATE. GUSTY WINDS PICKING UP OVER THE MOUNTAINS AND DESERTS AND WIND ADVISORY LOOKS OKAY. WINDS WILL SWITCH TO NORTHWEST TONIGHT. LOOKS COOL AND WET FRI THROUGH TUE. HIGH PRESSURE MOVES OVER NEXT WED. WARMER THU THEN COOLER WITH NOT MUCH CHANGE THROUGH TUE...THEN WARMER WED. && .SGX WATCHES/WARNINGS/ADVISORIES... SPECIAL WEATHER STATEMENT...............LAXSPSSGX. HYDROLOGIC OUTLOOK (SPECIAL ISSUANCE)...LAXESFSGX. FLASH FLOOD WATCH.......................LAXFLSSGX. WIND ADVISORY...........................LAXNPWSGX. MARINE WEATHER STATEMENT................LAXMWSSGX. SMALL CRAFT ADVISORY....................LAXCWFSGX. && WHITLOW
Hazardous weather outlook, Feb 18, 6:00 AM PST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PST WED FEB 18 2004 CAZ042-043-048-050-055>058-060>062-191400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND YUCCA VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 600 AM PST WED FEB 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT FLASH FLOOD WATCH FOR BURN AREAS IN SAN BERNARDINO AND SAN DIEGO COUNTIES. REFER TO LAXFLSSGX WGUS86 KSGX FOR DETAILS. ASTRONOMICAL HIGH TIDES COULD BRING MINOR TIDAL OVERFLOW AT THE BEACHES. REFER TO LAXMWSSGX FZUS76 KSGX FOR DETAILS. WIND ADVISORY FOR THE MOUNTAINS AND DESERTS. REFER TO LAXNPWSGX WWUS76 KSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY SUNDAY AND SUNDAY NIGHT...A STORM WITH MODERATE TO HEAVY PRECIPITATION IS POSSIBLE. MONDAY NIGHT AND TUESDAY...A STORM WITH MODERATE TO HEAVY PRECIPITATION IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION THIS AFTERNOON AND EVENING. XXX666 NNNN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 3:46 PM PST | Flash Flood Warning | SGX | Orange, San Diego | 205 days |
Nearby
Flash Flood Warnings in California, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.